Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS La Crosse, WI

June 22, 2013Allamakee County, Iowa; Houston County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2013, 4:31 AM CDT for Allamakee County, Iowa; Houston County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 4:31 AM CDT (09:31 UTC)
Expired
Jun 22, 2013, 5:15 AM CDT
In force
44 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allamakee County, IA, Houston County, MN

The radar

The La Crosse radar (KARX), 48 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-483 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
621 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS53 KARX 220931
SVRARX
IAC005-MNC055-221015-
/O.NEW.KARX.SV.W.0079.130622T0931Z-130622T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
431 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  SOUTHEASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 515 AM CDT

* AT 428 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CALEDONIA TO 9 MILES SOUTHEAST OF SPRING GROVE TO 6
  MILES NORTHWEST OF WAUKON...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUKON AROUND 440 AM CDT.
  NEW ALBIN AROUND 450 AM CDT.
  LANSING AROUND 500 AM CDT.
  HARPERS FERRY AROUND 515 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY ROADS A 26 AND X 6 A...
FREEBURG...COUNTY 5 AND PEYTON ROAD...STATE ROAD 9 AND COUNTY X 20...
STATE ROAD 76 AND COUNTY X 16...CHURCHTOWN...MAUD...ELON...ROSSVILLE
AND RED BARN CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4323 9161 4350 9162 4367 9155 4358 9123
      4354 9125 4351 9122 4345 9123 4341 9120
      4337 9122 4335 9120 4332 9111 4325 9105
      4312 9118
TIME...MOT...LOC 0931Z 296DEG 24KT 4369 9146 4347 9147
          4330 9157

HAIL...<.75IN
WIND...60MPH

$$

JW
3 follow-up statements
960 
WWUS53 KARX 220941
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
441 AM CDT SAT JUN 22 2013

IAC005-MNC055-221015-
/O.CON.KARX.SV.W.0079.000000T0000Z-130622T1015Z/
ALLAMAKEE IA-HOUSTON MN-
441 AM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOUSTON AND ALLAMAKEE COUNTIES UNTIL 515 AM CDT...

AT 437 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF NEW ALBIN TO 8 MILES SOUTHWEST OF
NEW ALBIN TO WAUKON...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW ALBIN AROUND 450 AM CDT.
  LANSING AROUND 505 AM CDT.
  HARPERS FERRY AROUND 515 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CHURCHTOWN...MAUD...ELON...
ROSSVILLE...RED BARN CAMPGROUND...DALBY...WATERVILLE...VILLAGE
CREEK...THOMPSON CORNER AND ELDERGROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4323 9161 4350 9162 4359 9158 4358 9123
      4354 9125 4351 9122 4345 9123 4341 9120
      4337 9122 4335 9121 4331 9111 4325 9105
      4319 9113 4312 9118
TIME...MOT...LOC 0941Z 296DEG 24KT 4356 9134 4344 9140
          4327 9149

HAIL...<.75IN
WIND...60MPH

$$

JW
639 
WWUS53 KARX 221003
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
503 AM CDT SAT JUN 22 2013

MNC055-221013-
/O.CAN.KARX.SV.W.0079.000000T0000Z-130622T1015Z/
HOUSTON MN-
503 AM CDT SAT JUN 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOUSTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4325 9158 4345 9148 4348 9146 4349 9127
      4348 9125 4341 9120 4337 9122 4335 9121
      4331 9111 4325 9105 4319 9113 4312 9118
TIME...MOT...LOC 1003Z 296DEG 24KT 4350 9116 4338 9122
          4321 9131

$$

IAC005-221015-
/O.CON.KARX.SV.W.0079.000000T0000Z-130622T1015Z/
ALLAMAKEE IA-
503 AM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLAMAKEE
COUNTY UNTIL 515 AM CDT...

AT 501 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF NEW ALBIN TO LANSING TO 9 MILES
SOUTHEAST OF WAUKON...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HARPERS FERRY AROUND 515 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ELDERGROVE...THOMPSON
CORNER...YELLOW RIVER STATE FOREST...COUNTY ROADS A 52 AND X 52...
ANDY MOUNTAIN CAMPGROUND...WAUKON JCT AND LOCK AND DAM 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4325 9158 4345 9148 4348 9146 4349 9127
      4348 9125 4341 9120 4337 9122 4335 9121
      4331 9111 4325 9105 4319 9113 4312 9118
TIME...MOT...LOC 1003Z 296DEG 24KT 4350 9116 4338 9122
          4321 9131

HAIL...<.75IN
WIND...60MPH

$$

JW
109 
WWUS53 KARX 221016
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
516 AM CDT SAT JUN 22 2013

IAC005-221024-
/O.EXP.KARX.SV.W.0079.000000T0000Z-130622T1015Z/
ALLAMAKEE IA-
516 AM CDT SAT JUN 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR ALLAMAKEE COUNTY WILL EXPIRE
AT 515 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.  
HOWEVER...THESE THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL WHICH MAY 
LEAD TO FLASH FLOODING. 

LAT...LON 4325 9158 4345 9148 4348 9146 4349 9127
      4348 9125 4341 9120 4337 9122 4335 9121
      4331 9111 4325 9105 4319 9113 4312 9118
TIME...MOT...LOC 1014Z 296DEG 24KT 4347 9107 4335 9113
          4318 9122

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:49 AM CDT, 42 minutes earlier.

Area forecast discussion, Jun 22, 3:49 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CDT SAT JUN 22 2013

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013

MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES...HEAVY RAIN
AND SEVERE THREATS THRU THE PERIOD...TEMPERATURES.

DATA ANALYSIS AT 06Z HAD LOW PRESSURE OVER EASTERN CO WITH A
TROUGH TO THE NORTHEAST INTO THE UPPER MIDWEST. SEVERAL WEAKER WAVES
OF LOW PRESSURE ALONG THIS TROUGH/FRONT INTO WI/MI. TROUGH AND OLD
OUTFLOW BOUNDARIES REMAIN THE FOCUS FOR SHRA/TSRA DEVELOPMENT AGAIN
EARLY THIS MORNING AS THE LOW LEVEL JET AND MOISTURE TRANSPORT PUSH
AN AIRMASS WITH 1.5 TO 2 INCH PW/S NORTH/NORTHEAST INTO IA/MN/WI.
RATHER MASSIVE CONVECTIVE COMPLEX EARLY THIS MORNING FROM SOUTHERN
LK MI TO SOUTHERN MN AND EASTERN NEB...AROUND THE EDGE OF THE
STRONGER MID LEVEL CAPPING. UNDER THE CAPPING...EARLY MORNING TEMPS
IN THE MID 70S TO NEAR 80 ACROSS MUCH OF IA.

22.00Z MODELS LOOK TO HAVE INITIALIZED WELL...THOUGH NOT AS
SIMILARLY AS ONE WOULD LIKE. AS EXPECTED IN A FORECAST DOMINATED BY
MESO-SCALE FORCINGS AND CONVECTION ACROSS THE REGION...SOLUTIONS
OFFERING A VARIETY OF SENSIBLE WEATHER OUTCOMES FOR THE NEXT FEW
DAYS. DPROG/DT OF 500MB HGTS AT 22.00Z SHOWED THE MODEL RUNS OF
20.00Z AND 21.00Z VERIFIED QUITE WELL WITH THE LARGER SCALE FEATURES
OVER NOAM/EASTERN PAC. MOST OF THE EARLIER RUNS WERE A BIT WEAK WITH
SHORTWAVE FEATURES OVER THE CENTRAL CONUS TO GREAT LAKES AND WERE A
BIT HIGH WITH 500MB HGTS OVER THE UPPER MIDWEST. MODELS TRENDING
TOWARD A TIGHTER CONSENSUS TODAY THRU SUN...AT LEAST WITH THE
NORTHERN ROCKIES TROUGH AS IT LIFTS INTO THE NORTHERN PLAINS. TREND
IS A BIT STRONGER WITH TROUGHING AS IT LIFTS ACROSS THE NORTHERN
PLAINS TOWARD NORTHERN MN/WESTERN ONT TONIGHT/SUN. PLENTY OF DETAIL
DIFFERENCES WITH SMALLER SCALE FEATURES THRU THE SOUTHWEST FLOW
ACROSS THE CENTRAL PLAINS INTO UPPER MIDWEST AHEAD OF THE TROUGH.
CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS TO BE REASONABLE
WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS...BUT SFC PRESSURE
FIELDS QUITE DISTURBED FROM EASTERN NEB TO WI BY ALL THE ONGOING
CONVECTION. PER WV IMAGERY...ECMWF LOOKS BEST WITH THE CENTRAL CONUS
SHORTWAVE DETAILS. MOST OF THE OTHERS LOOK TO SUFFER SOME FORM OF
CONVECTIVE FEEDBACK WITH COMPACT/STRONG VORTICITY MAXIMA OVER THE
NORTHERN PLAINS/UPPER MIDWEST. ECMWF/GEM/SREF LOOKED BETTER WITH
THE 00-06Z PRECIP OVER THE UPPER MIDWEST...NAM/GFS WERE TOO FAR
SOUTH WITH CONVECTION OVER IA. LOCAL/REGIONAL WRF MODELS CATCHING
ONTO CONVECTIVE EVOLUTION EARLY THIS MORNING. FIRST TO CATCH IT WERE
THE ARX-WRF AND EAST-ARW. GIVEN THE MODEL DIFFERENCES AND THEIR
IMPACTS ON THE SENSIBLE WEATHER THRU THE WEEKEND...SHORT TERM FCST
CONFIDENCE IS BELOW AVERAGE. GENERALLY FAVORED A MODEL/ENSEMBLE
CONSENSUS...WEIGHTED TOWARD THE NON GFS/NAM MODELS.

FAVORING THE SUITE OF LOCAL/REGIONAL HIGH-RES WRF MODELS...CONVECTION
WILL BE ONGOING ACROSS AT LEAST PORTIONS OF THE AREA THIS MORNING AS
THE LOW LEVEL JET/MOISTURE TRANSPORT/THETA-E CONVERGENCE VEERS ACROSS
MN/IA/WI. TRENDED SHRA/TSRA CHANCES TOWARD 70-80 PERCENT ACROSS MUCH
OF THE FCST AREA AT 12Z...THEN TRENDING DOWNWARD THRU THE MORNING.
ONLY CARRIED 20-40 PERCENT SHRA/TSRA CHANCES ACROSS MAINLY THE
NORTHWEST/NORTH PARTS OF THE FCST AREA THIS AFTERNOON...CLOSER TO THE
MAIN TROUGH/FRONTAL BOUNDARY AND THE MID LEVEL WARMING/CAPPING
BUILDING OVER THE SOUTHEAST HALF OF THE FCST AREA. WITH WHAT LOOKS
TO BE A BREAK LATER THIS MORNING/AFTERNOON...WILL NOT EXTEND FLASH
FLOOD WATCH BEYOND ITS CURRENT 17Z END TIME. MOISTURE TRANSPORT
INCREASES INTO THE AREA AGAIN THIS AFTERNOON WITH 2K-3K J/KG OF
CAPE AND SOUNDINGS SHOWING MINIMAL CAPPING...WILL LEAVE A 20-40
PERCENT SHRA/TSRA CHANCE THRU THE AFTERNOON. GIVEN THE /FAT/ CAPES...
STORMS THIS AFTERNOON/EARLY THIS EVENING WOULD POSE A THREAT OF
LARGE HAIL. APPEARS AREA MAY GET MORE OF A BREAK FROM THE WIDESPREAD
CONVECTION TONIGHT/EARLY SUN AS THE MAIN TROUGH/FRONT WITH ITS
CONVERGENCE/LIFT MOVE NORTH OF THE AREA. LEFT SHRA/TSRA CHANCES
TONIGHT MAINLY IN THE 20-40 PERCENT RANGE. DAY CREW WILL HAVE TO RE-
EVALUATE THE HYDRO SITUATION...WATCH TRENDS THRU THE DAY AND SEE
WHICH IF ANY OF THE MODELS ARE MORE CORRECT WITH CONVECTIVE EVOLUTION
THE NEXT 24-36HRS.

BY SUN AFTERNOON THE MAIN MID LEVEL TROUGH LIFTING INTO NORTHWEST MN
PUSHES THE SFC-850MB FRONT/TROUGH BACK TO THE SOUTHEAST. FORCING/
LIFT AHEAD OF THIS FEATURE PUSHING INTO THE AIRMASS OVER THE AREA
WITH SOME 2K-3K J/KG MU CAPE AND PW VALUES OF 1.5 TO 2 INCHES SHOULD
IGNITE ANOTHER ROUND OF SHRA/TSRA WITH HEAVY RAIN AND SEVERE
POTENTIAL. GIVEN THE RECENT RAINS APPEARS ANOTHER FLASH FLOOD WATCH
MAY BE NEEDED SUN AFTERNOON/EVENING.

HIGH TEMPERATURES TODAY/SUN REMAIN TRICKY...BASED ON WHEN CONVECTION
WOULD CLEAR THE AREA AND HOW QUICKLY CLOUDS THIN/CLEAR AND ALLOW
FOR SOME SUNSHINE. GIVEN THE UNCERTAINTIES...STAYED NEAR THE MODEL/
ENSEMBLE CONSENSUS FOR HIGHS/LOWS TODAY THRU SUN.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013

MODEL CONSENSUS CONTINUES TO IMPROVE FOR SUN NIGHT THRU MON NIGHT AS
THE MID LEVEL TROUGH LIFTS INTO ONT AND HGTS RISE OVER THE REGION.
HOWEVER THE LOWER LEVEL PATTERN REMAINS ACTIVE/UNSETTLED...WITH
PLENTY OF MODEL DETAIL DIFFERENCES. FCST CONFIDENCE IN THIS PERIOD
REMAINS BELOW AVERAGE. THE PASSING MID LEVEL TROUGH PUSHES THE WEAK
SFC TROUGH/FRONT INTO ACROSS THE AREA SUN NIGHT. SHRA/TSRA CHANCES IN
THE 50-70 PERCENT RANGE SUN NIGHT LOOK REASONABLE. GIVEN THE
FORCING...STRONG INSTABILITY AND INCREASED WINDS/SHEAR ALOFT...TSRA
SUN NIGHT COULD BE SEVERE WITH THREATS OF WINDS AND HAIL. THE
TROUGH/FRONT FROM SUN/AFTERNOON/EVENING LIFTS BACK NORTH ALREADY ON
ON MON...PROVIDING FOCUS FOR CONVERGENCE/LIFT AND SHRA/TSRA
FORMATION...THIS AS MODELS SHOW POTENTIAL FOR ONE OR MORE SHORTWAVES
TO BE RIPPLING THRU THE FLOW AND ACROSS THE REGION. CONTINUED 20-40
PERCENT SHRA/TSRA CHANCES MON. LOW LEVEL JET/MOISTURE TRANSPORT/
THETA-E CONVERGENCE INCREASE INTO THE AREA MON NIGHT AS THIS BOUNDARY
LIFTS NORTH ACROSS THE AREA. CARRIED 30-50 PERCENT SHRA/TSRA CHANCES
MON NIGHT.

GIVEN THE LOWER CONFIDENCE ON THE CONVECTIVE DETAILS...USED A
MODEL/ENSEMBLE CONSENSUS FOR LOWS/HIGHS SUN NIGHT THRU MON NIGHT.

WITH ALL THE SHORT TERM CONCERNS AND UNCERTAINTIES...NOT MUCH TIME
SPENT LOOKING AT THE DAY 4-7 PERIOD. MEDIUM RANGE MODEL RUNS OF
22.00Z DO OFFER SOME CONSENSUS FOR A FLAT WEST TO SOUTHWEST FLOW
ALOFT OVER THE CENTRAL CONUS TUE/WED...WITH SHORTWAVES TO BE
RIPPLING THRU THIS FLOW AND ACROSS THE REGION. LONGER TERM FCST
CONFIDENCE AVERAGE. WITH THE MOIST/UNSTABLE AIRMASS IN PLACE AND ONE
OR MORE BOUNDARIES FLOATING AROUND THE REGION...SHRA/TSRA CHANCES
LOOK TO CONTINUE TUE THRU AT LEAST WED NIGHT. BY THU MODELS POINT TO
RIDGING BUILDING OVER THE WESTERN CONUS AND THE FLOW ALOFT OVER THE
UPPER MIDWEST BECOMING NORTHWEST FOR THU/FRI. THIS NORTHWEST FLOW
WOULD DRIVE SOME DRIER/COOLER AIR FROM SOUTH CENTRAL CAN/NORTHERN
PLAINS...AND DECREASING SHRA/TSRA CHANCES...INTO THE AREA FOR THE
LATER PARTS OF THE WEEK. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR
TUE THRU FRI LOOK WELL TRENDED FOR NOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1212 AM CDT SAT JUN 22 2013

CONVECTION HAS BEEN STEADILY INCREASING SOUTH OF THE TAF SITES
THIS EVENING AS THE LOW LEVEL JET INTERSECTS THE SURFACE BOUNDARY
SITTING ACROSS NORTHEAST IOWA. EXPECT TO SEE THIS AREA FILL IN
WITH CONVECTIVE ACTIVITY AND LIFT TO THE NORTH AND THEN MERGE WITH
THE ACTIVITY COMING IN FROM SOUTHERN MINNESOTA. THIS ACTIVITY
SHOULD THEN PROGRESS EAST ACROSS THE REGION DURING THE LATE NIGHT
HOURS INTO EARLY SATURDAY MORNING. CAN NOT RULE OUT SOME GUSTY
WINDS UNTIL THE MAIN BAND OF STORMS FROM THE WEST PASSES THROUGH
ALONG WITH IFR CONDITIONS IN THE RAIN. ONCE THE MAIN BAND GOES
THROUGH SHOULD CONTINUE TO SEE SOME SHOWERS AND OCCASIONAL
THUNDERSTORMS FOR A COUPLE OF HOURS WITH MVFR CONDITIONS POSSIBLE.
EXPECTING A RETURN TO VFR CONDITIONS ONCE THE RAIN ENDS AND THEN
THE QUESTION BECOMES WHEN AND WHERE THE NEXT ROUND OF CONVECTION
WILL FORM. THE 21.12Z HI-RES ARW HAS BEEN DOING A DECENT JOB IN
THIS PATTERN AND SHOWS THE SURFACE BOUNDARY REMAINING SOUTH OF THE
TAF SITES WITH ACTIVITY DEVELOPING IN THE LATE AFTERNOON AND
CONTINUING INTO THE EVENING AS THE NEXT SHORT WAVE TROUGH COMES
TOWARD THE AREA. CONFIDENCE ON THE TIMING AND PLACEMENT OF THIS IS
NOT HIGH ENOUGH TO GO BEYOND A VCTS AT THIS TIME.

&&

.HYDROLOGY...TONIGHT INTO SATURDAY
ISSUED AT 349 AM CDT SAT JUN 22 2013

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON TODAY. CONVECTION
SHOULD BE WANING/ENDING THRU THE MORNING...WITH PLENTY OF
UNCERTAINTY CONCERNING REDEVELOPMENT AND EVOLUTION THIS AFTERNOON
AND EVENING. HEAVY RAINS FROM FRI EVENING/EARLY THIS MORNING WERE
NOT AS WIDESPREAD AS THE NIGHT BEFORE. CONVECTION THIS AFTERNOON/
EVENING APPEARS AS THOUGH IT MAY BE MORE SCATTERED AND PROGRESSIVE
THUS WILL NOT BE EXTENDING THE FLASH FLOOD WATCH AT THIS TIME.

MAIN FORCING/LIFT LOOK TO LIFT NORTH OF THE FCST AREA FOR TONIGHT/
SUN MORNING...BUT STRONGER FORCING /IN THE FORM OF A PASSING MID
LEVEL TROUGH AND APPROACHING SFC-850MB TROUGH/FRONT/ MOVES BACK
INTO THE AREA SUN AFTERNOON/EVENING. MORE WIDESPREAD CONVECTION...
CAPABLE OF PRODUCING HEAVY RAINS...LOOKS LIKELY AS THESE FEATURES
PASS. APPEARS A FLASH FLOOD WATCH MAY BE NEEDED AGAIN SUN
AFTERNOON INTO SUN NIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR WIZ017-029-032>034-
     041>044-053>055-061.

MN...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....04
HYDROLOGY....RRS
Hazardous weather outlook, Jun 21, 2:35 PM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT FRI JUN 21 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-221000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
235 PM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

FLASH FLOOD WATCH THROUGH SATURDAY MORNING.

ANOTHER THUNDERSTORM CLUSTER WILL TRACK ACROSS THE REGION TONIGHT.
HEAVY RAINS AND STRONG TO DAMAGING WINDS ARE EXPECTED. FLASH
FLOODING COULD RESULT. HAIL WILL ALSO BE POSSIBLE. STORM CHANCES
WILL INCREASE AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLASH FLOOD WATCH SATURDAY MORNING.

EXPECT PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN
AND GUSTY WINDS AT TIMES WELL INTO NEXT WEEK. DUE TO UNCERTAINTY IN
TIMING AND LOCATION...FORECAST DETAIL WILL BE ADDED AS EACH ROUND
OF STORMS GETS CLOSER.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH EARLY NEXT
WEEK. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

SHEA/RIECK

In the hours before

Local storm report, Jun 22, 3:16 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CDT SAT JUN 22 2013

0315 AM     HAIL             FENNIMORE               42.98N 90.65W
06/22/2013  M0.88 INCH       GRANT              WI   LAW ENFORCEMENT
Special weather statement, Jun 22, 3:39 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT SAT JUN 22 2013

WIZ032>034-041-042-053-220945-
BUFFALO-JACKSON-LA CROSSE-MONROE-TREMPEALEAU-VERNON-
339 AM CDT SAT JUN 22 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING BUFFALO...JACKSON...LA
CROSSE...MONROE...TREMPEALEAU AND VERNON COUNTIES...

AT 336 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM MERRICK STATE PARK TO 38 MILES WEST OF LOCK AND DAM 8...MOVING
EAST AT 45 MPH.

SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE
NEEDED AS THESE STORMS GET CLOSER

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
TREMPEALEAU...GALESVILLE...BRICE PRAIRIE AND HOLMEN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

JW
Local storm report, Jun 22, 3:45 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
345 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     ROCHESTER               44.01N 92.48W
06/22/2013                   OLMSTED            MN   LAW ENFORCEMENT

            2 LARGE TREES DOWN ON ROADWAYS IN NORTHWEST
            ROCHESTER...WIDESPREAD POWER OUTAGES SOUTHWEST SIDE OF
            TOWN. SHED BLOWN OFF FOUNDATION NORTHWEST SIDE OF TOWN.
            TIME ESTIMATED BY RADAR.

0315 AM     TSTM WND DMG     EYOTA                   43.99N 92.23W
06/22/2013                   OLMSTED            MN   LAW ENFORCEMENT

            POWER OUTAGES ACROSS TOWN. TIME ESTIMATED BY RADAR.

&&

ZT
Local storm report, Jun 22, 3:54 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
354 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     HEAVY RAIN       4 SE STEUBEN            43.14N 90.80W
06/22/2013  M3.10 INCH       CRAWFORD           WI   CO-OP OBSERVER

            SINCE MIDNIGHT AND OVER 4 INCHES IN PAST 24 HOURS.

&&

SHEA
Local storm report, Jun 22, 4:12 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND DMG     3 E LEWISTON            43.98N 91.81W
06/22/2013                   WINONA             MN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 14

&&

SHEA
Local storm report, Jun 22, 4:18 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
418 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     FLASH FLOOD      4 NE FENNIMORE          43.02N 90.59W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            WATER OVER SEVERAL COUNTY ROADS BETWEEN BLUE RIVER AND
            FENNIMORE

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:33 AM CDTFlash Flood WarningARXWinneshiek6 hr
Jun 22, 1:36 AM CDTFlash Flood WarningARXAllamakee6 hr
Jun 22, 1:52 AM CDTSevere Thunderstorm WarningARXMitchell53 min
Jun 22, 4:16 AM CDTRiver Flood WarningARXAllamakee4 days
Jun 22, 6:39 AM CDTFlash Flood WarningARXClayton4 hr
Jun 22, 7:35 AM CDTFlash Flood WarningARXAllamakee3 hr
Jun 22, 9:17 AM CDTRiver Flood WarningARXClayton27 hr
Jun 22, 9:17 AM CDTRiver Flood WarningARXClayton36 hr
Jun 22, 10:28 AM CDTAreal Flood AdvisoryARXAllamakee, Clayton21 hr
Jun 22, 6:33 PM CDTFlash Flood WarningARXAllamakee, Winneshiek6 hr
Jun 22, 12:55 AM CDTFlash Flood WarningARXMower6 hr
Jun 22, 2:22 AM CDTSevere Thunderstorm WarningARXDodge, Fillmore, Olmsted53 min
Jun 22, 3:13 AM CDTSevere Thunderstorm WarningARXFillmore, Houston, Olmsted, Winona77 min
Jun 22, 10:07 AM CDTRiver Flood WarningARXMower49 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXWabasha50 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXWinona6 days
Jun 22, 11:01 AM CDTRiver Flood WatchARXHouston50 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.